Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 227, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2011, 12:58 AM CDT for 6 counties in Tennessee. It was in force for 32 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2011, 12:58 AM CDT (05:58 UTC)
- Expired
- May 26, 2011, 1:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, Coffee County, TN, DeKalb County, TN, Grundy County, TN, Warren County, TN, White County, TN
The radar
The Northeast Alabama radar (KHTX), 72 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 1:00 AM CDT | TORNADO | Smithville, TN | A BRIEF TORNADO OCCURRED IN SMITHVILLE AT 1AM CDT ON MAY 26. IT SEVERELY DAMAGED A GAS STATION BUILDING BUT THE CANOPY REMAINED IN TACT. IT ALSO DAMAGED A NEARBY RESTAURANT. MANY TREES WERE SNAPPED/UPROOTED. THE TORNADO PATH LENGTH WAS LESS THAN 2 MILES. |
| May 26, 1:05 AM CDT | TSTM WND DMG | Smithville, TN | TEMA REPORTS A CONVENIENT STORE WAS LEVELED IN SMITHVILLE. THIS IS A POSSIBLE TORNADO BUT UNCOMFIRMED AT THIS TIME. |
| May 26, 1:15 AM CDT | TSTM WND DMG | Mcminnville, TN | MULTIPLE REPORTS OF TREES BLOWN DOWN. |
| May 26, 1:35 AM CDT | TSTM WND DMG | Manchester, TN | LARGE TREE BLOWN DOWN NEAR INTERSECTION OF HWY 41 AND HWY 53. |
| May 26, 1:36 AM CDT | TSTM WND DMG | Smithville, TN | TREES AND POWER LINES DOWN IN SEVERAL AREAS IN DEKALB COUNTY. |
| May 26, 1:36 AM CDT | TSTM WND DMG | Woodbury, TN | TREES AND POWER LINES DOWN NEAR HIGHWAY 56 AND SEALS HOLLOW ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 8:33 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 14.1
The text
As transmitted, in the capitals the NWS used until 2016.
249
WUUS54 KOHX 260558
SVROHX
TNC015-031-041-061-177-185-260630-
/O.NEW.KOHX.SV.W.0227.110526T0558Z-110526T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1258 AM CDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN WARREN COUNTY IN MIDDLE TENNESSEE...
CANNON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN WHITE COUNTY IN MIDDLE TENNESSEE...
SOUTHERN DEKALB COUNTY IN MIDDLE TENNESSEE...
COFFEE COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN GRUNDY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 130 AM CDT
* AT 1258 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR MANCHESTER...MOVING NORTHEAST AT 60
MPH.
* LOCATIONS IMPACTED INCLUDE...
WOODBURY...
MCMINNVILLE...
SMITHVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM THURSDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3532 8599 3535 8604 3536 8616 3535 8618
3536 8625 3544 8626 3546 8623 3548 8624
3596 8602 3597 8601 3599 8601 3606 8598
3592 8560 3530 8592
TIME...MOT...LOC 0558Z 218DEG 55KT 3564 8604
$$
FORECASTER: 312 follow-up statements
275
WWUS54 KOHX 260608
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
108 AM CDT THU MAY 26 2011
TNC185-260618-
/O.CAN.KOHX.SV.W.0227.000000T0000Z-110526T0630Z/
WHITE TN-
108 AM CDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WHITE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3532 8599 3535 8604 3536 8616 3562 8610
3602 8588 3594 8565 3589 8565 3588 8564
3585 8567 3585 8564 3583 8566 3582 8565
3530 8592
TIME...MOT...LOC 0608Z 252DEG 48KT 3571 8590
$$
TNC015-031-041-061-177-260630-
/O.CON.KOHX.SV.W.0227.000000T0000Z-110526T0630Z/
WARREN TN-CANNON TN-DEKALB TN-COFFEE TN-GRUNDY TN-
108 AM CDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
GRUNDY...EASTERN COFFEE...SOUTHERN DEKALB...SOUTHEASTERN CANNON AND
WESTERN WARREN COUNTIES UNTIL 130 AM CDT...
AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF MCMINNVILLE...MOVING
EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
MCMINNVILLE AND SMITHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3532 8599 3535 8604 3536 8616 3562 8610
3602 8588 3594 8565 3589 8565 3588 8564
3585 8567 3585 8564 3583 8566 3582 8565
3530 8592
TIME...MOT...LOC 0608Z 252DEG 48KT 3571 8590
$$
31050
WWUS54 KOHX 260622
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
122 AM CDT THU MAY 26 2011
TNC015-031-041-061-177-260632-
/O.EXP.KOHX.SV.W.0227.000000T0000Z-110526T0630Z/
WARREN TN-CANNON TN-DEKALB TN-COFFEE TN-GRUNDY TN-
122 AM CDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRUNDY...EASTERN
COFFEE...SOUTHERN DEKALB...SOUTHEASTERN CANNON AND WESTERN WARREN
COUNTIES WILL EXPIRE AT 130 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3532 8599 3535 8604 3536 8616 3562 8610
3602 8588 3594 8565 3589 8565 3588 8564
3585 8567 3585 8564 3583 8566 3582 8565
3530 8592
TIME...MOT...LOC 0622Z 252DEG 48KT 3577 8568
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 12:06 AM CDT, 52 minutes earlier.
Area forecast discussion, May 26, 12:06 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1206 AM CDT THU MAY 26 2011 .UPDATE...FOR 06Z TAFS && .AVIATION...MVFR CIGS/VSBYS WITH OCNL IFR CIG/VSBYS IN TSTMS WITH STRONG GUSTY WINDS TIL 0700Z. CIG/VSBY IMPROVING TO MVFR 07Z-10Z THEN VFR CONDITIONS AFTER 10Z. MORE TSTMS POSSIBLE TOMORROW AFTER 16Z. SOUTH WINDS SHIFTING TO WESTERLY LATE TOMORROW. VFR CONDITIONS AT KCSV DETERIORATIING TO MVFR 07Z-09Z. IFR CONDITIONS IN TSTMS EXPECTED FROM 09Z-13Z. MVFR/VFR CONDITIONS AFTER 13Z...BUT TSTMS POSSIBLE TOMORROW AFTERNOON AFTER 19Z. COOLER AND DRIER CONDITIONS TOMORROW NIGHT UNDER WESTERLY FLOW. && .PREV DISCUSSION... /ISSUED 812 PM CDT WED MAY 25 2011/ DISCUSSION...LINE OF SEVERE TSTMS APPROACHES THE TENNESSEE RIVER... SHOULD ENTER STEWART COUNTY AROUND 830 PM AND BENTON COUNTY AROUND 9 PM. LINE APPEARS TO HAVE WEAKENED A BIT AS IT MOVED INTO WEST TENNESSEE. SPC HAS ALSO DOWNGRADED THE HIGH RISK AREA TO MODERATE RISK. LATEST OHX SOUNDING SHOWS A BIT OF DRY AIR AROUND 700MB AND A BIT OF AN INVERSION. THIS WOULD BE A NEGATIVE FACTOR TAMPING DOWN THE SEVERE THREAT. CURRENT MOVEMENT WOULD BRING THE MAIN LINE INTO DAVIDSON COUNTY AROUND 1030-1100 PM. WE EXPECT THIS LINE TO WEAKEN FURTHER AS IT MOVES EASTWARD INTO THE PLATEAU LATE TONIGHT. CURRENT PACKAGE LOOKS GOOD AND DO NOT ANTICIPATE CHANGES. PREV DISCUSSION... /ISSUED 738 PM CDT WED MAY 25 2011/ MESOSCALE UPDATE...EVENING SOUNDING FROM OHX IS IN, AND SHOWS AN UNSTABLE, SHEARED, BUT SLIGHTLY DRY PRE-STORM ENVIRONMENT IN PLACE. LIFTED INDEX IS STILL -6.9, BUT CAPE HAS DROPPED TO 2296 J/KG, AND K-INDEX IS 23. HELICITY IN THE 0-3 KM LAYER HAS INCREASED TO 387. A COUPLE OF FEATURES, HOWEVER, STAND OUT THAT MAY INHIBIT CONVECTION OVER MIDDLE TENNESSEE. FIRST, A SIZABLE CAP EXISTS BETWEEN ABOUT 820 MB AND 700 MB. SECOND, THE LCL IS NEARLY 4.8 KFT, INDICATING A DRY LOW-LEVEL ENVIRONMENT. STILL, FULLY EXPECT LINE OF CONVECTION CURRENTLY OVER WEST TENNESSEE TO PROGRESS DEEP INTO THE MID STATE, AND AM ALSO KEEPING AN EYE OUT FOR CELL DEVELOPMENT AHEAD OF THE MAIN SQUALL LINE. PREV DISCUSSION... /ISSUED 605 PM CDT WED MAY 25 2011/ AVIATION...BNA/CSV...MAJOR WEATHER SYSTEM APPROACHING THE MISSISSIPPI RIVER AT THIS MOMENT, WITH MIDDLE TENNESSEE UNDER THE GUN LATER THIS EVENING AND OVERNIGHT. LINE OF CONVECTION (OR DISCREET SUPERCELLS) WILL LIKELY REACH BNA AROUND 06Z, AND CSV AROUND 12Z, AND HAVE INCLUDED TEMPO PERIODS BUILT AROUND THESE TIMES. WINDS WILL REMAIN GUSTY OVERNIGHT AS THE SURFACE PRESSURE GRADIENT INCREASES, AND WIND GUSTS ARE EXPECTED TO INCREASE DRAMATICALLY UNDERNEATH THUNDERSTORMS AS 850 WINDS WILL INCREASE TO AROUND 50 KTS AHEAD OF THE CONVECTION. PREV DISCUSSION... /ISSUED 322 PM CDT WED MAY 25 2011/ DISCUSSION... AT MID AFTERNOON...TEMPS HAVE WARMED INTO THE MID 80S OVER W HALF AND GENERALLY LOWER 80S E...WITH DEW POINTS IN THE MID TO UPPER 60S. SPC MESOANALYSIS SITE SHOWED SURFACE BASED CAPES HAVE RISEN TO ABOVE 3000 JOULES PER KG OVER THE W THIRD OF OUR CWA...WITH MOST OF THE HELICITY CONCENTRATED IN LOWEST 1 KM OF ATMOSPHERE...WHICH IS ESPECIALLY GOOD FOR GENERATION OF TORNADIC STORMS. ISOLATED STORMS HAD DEVELOPED NEAR AND OR JUST W OF THE TN RIVER IN AN AREA OF MAXIMUM PRECIP EFFICIENCY AND PW VALUES. TORNADO WATCHES WERE ISSUED EARLIER FOR AREAS JUST N OF...AND JUST W OF OUR CWA. CONTINUED CONVECTIVE DEVELOPMENT IS EXPECTED THROUGH THE REST OF THE AFTERNOON AND EVENING HOURS. I WOULD EXPECT THAT A WATCH WILL BE ISSUED IN THE NEXT COUPLE OF HOURS THAT WILL INCLUDE AREAS OF WEST MIDDLE TN. WE WILL SEE. MESOSCALE MODELS INDICATE A ROUND OF SEVERE WEATHER WILL MOVE ACROSS THE W AND CENTRAL PORTIONS OF OUR CWA BY ABOUT MIDNIGHT...THEN WEAKEN AND CONTINUE MOVING E INTO THE CUMBERLAND PLATEAU AREA. THEN PERHAPS ANOTHER ROUND OF POTENTIAL SEVERE STORMS OVER THE AREA ON THU. A COLD FRONT WILL MOVE INTO THE W PART OF OUR AREA EARLY THU AFTERNOON...AND THEN TO THE CUMBERLAND PLATEAU AREA THU NIGHT... WHICH WILL BRING AN END TO ANY THREAT OF SEVERE WEATHER. OTHER THAN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE E SECTION EARLY IN THE DAY ON FRI...WEAK HIGH PRESSURE MOVING INTO THE AREA WILL RESULT IN DRY WEATHER ACROSS THE AREA BY FRI AFTERNOON. RETURN FLOW AROUND THE HIGH FRI NIGHT INTO SAT MORNING...ALONG WITH A WARM FRONT MOVING N ACROSS THE AREA WILL RESULT IN A LOW CHANCE OF SHOWERS AND THUNDERSTORMS. OTHERWISE...BUILDING HIGH PRESSURE OVER THE SE...AND RIDGING DEVELOPING ALOFT WILL PROVIDE NOT ONLY A DRY WEEKEND WITH RATHER WARM TEMPERATURES...BUT DRY WEATHER AND WARM TEMPERATURES CONTINUING INTO THE MIDDLE OF NEXT WEEK. A WEAK COLD FRONT MAY MOVE ACROSS THE AREA ON WED...BUT WITH HIGH PRESSURE CONTINUING BOTH AT THE SURFACE AND ALOFT...IT LOOKS LIKE IT WILL ONLY BE A WIND SHIFT LINE AT BEST. BUT THERE MAY BE ENOUGH MOISTURE ASSOCIATED WITH IT TO GENERATE A FEW SHOWERS AND THUNDERSTORMS OVER THE ELEVATED TERRAIN OF THE CUMBERLAND PLATEAU. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, May 25, 8:32 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 832 PM CDT WED MAY 25 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-270145- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 832 PM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS WESTERN TWO THIRDS OF MIDDLE TENNESSEE. THIS INCLUDES NASHVILLE, COLUMBIA, CLARKSVILLE, DOVER, AND CAMDEN. THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE EASTERN ONE THIRD OF THE MID STATE, INCLUDING COOKEVILLE, CROSSVILLE AND MANCHESTER IN THE CUMBERLAND PLATEAU. THE SEVERE THREAT WILL BE MAINLY LARGE HAIL, POWERFUL WINDS, AND ISOLATED TORNADOES. THE THUNDERSTORMS WILL MOVE EASTWARD ACROSS THE MID STATE THROUGHOUT THE EVENING AND OVERNIGHT. THE STORMS WILL WEAKEN SLIGHTLY, BUT MAY STILL POSE A SIGNIFICANT SEVERE WEATHER THREAT ACROSS THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. SCATTERED THUNDERSTORMS COULD FLARE UP AGAIN ON THURSDAY, MAINLY EAST OF INTERSTATE 65. LOCALLY DAMAGING WIND GUSTS AND HAIL ARE THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JLM
In the hours before
Local storm report, May 26, 12:39 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1239 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND DMG MCEWEN 36.11N 87.64W
05/25/2011 HUMPHREYS TN PUBLIC
TREES DOWN WITH LINE OF STORMS COUNTYWIDE.
1000 PM TSTM WND DMG 13 NW GALLATIN 36.51N 86.62W
05/25/2011 SUMNER TN LAW ENFORCEMENT
TREES DOWN HWY 25 AND 71W.
1000 PM TSTM WND DMG CUMBERLAND CITY 36.38N 87.64W
05/25/2011 STEWART TN LAW ENFORCEMENT
TREES DOWN.
1015 PM TSTM WND DMG CHARLOTTE 36.18N 87.35W
05/25/2011 DICKSON TN PUBLIC
TREES DOWN.
1025 PM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
05/25/2011 MONTGOMERY TN EMERGENCY MNGR
TREES DOWN ACROSS COUNTY.
1030 PM TSTM WND DMG ASHLAND CITY 36.28N 87.06W
05/25/2011 CHEATHAM TN LAW ENFORCEMENT
TREES DOWN NORTH OF CITY.
1035 PM TSTM WND DMG BURNS 36.05N 87.31W
05/25/2011 DICKSON TN AMATEUR RADIO
TREE DOWN.
1045 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
05/25/2011 ROBERTSON TN LAW ENFORCEMENT
TREES DOWN IN SPRINGFIELD.
1046 PM TSTM WND GST FAIRVIEW 35.98N 87.12W
05/25/2011 M50.00 MPH WILLIAMSON TN TRAINED SPOTTER
SPOTTER MEASURED 50 MPH GUST.
1050 PM TSTM WND DMG CENTERVILLE 35.79N 87.45W
05/25/2011 HICKMAN TN LAW ENFORCEMENT
TREES DOWN IN CITY.
1055 PM TSTM WND DMG 13 NW GALLATIN 36.51N 86.62W
05/25/2011 SUMNER TN LAW ENFORCEMENT
TREES DOWN HWY 25 AND 71W.
1112 PM FUNNEL CLOUD PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN LAW ENFORCEMENT
FUNNEL CLOUD REPORTED IN PORTLAND BY EMS PERSONNEL.
1115 PM TSTM WND GST W HENDERSONVILLE 36.29N 86.60W
05/25/2011 E60.00 MPH SUMNER TN AMATEUR RADIO
60 MPH WIND GUST.
1116 PM HAIL HOHENWALD 35.55N 87.56W
05/25/2011 E0.50 INCH LEWIS TN AMATEUR RADIO
DIME SIZE HAIL REPORTED IN HOHENWALD.
1118 PM TSTM WND DMG 2 E LAWRENCEBURG 35.25N 87.30W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
POWER POLES DOWN JUST EAST OF LAWRENCEBURG.
1120 PM TSTM WND DMG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
TREES DOWN ON POWER LINES IN PORTLAND.
1120 PM TSTM WND DMG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
TREES DOWN ON POWER LINES IN PORTLAND.
1120 PM DENSE FOG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
CC
1120 PM TSTM WND DMG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
TREES DOWN ON POWER LINES IN PORTLAND.
1122 PM HAIL LAWRENCEBURG 35.25N 87.34W
05/25/2011 E1.00 INCH LAWRENCE TN EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED NEAR LAWRENCEBURG.
1125 PM TSTM WND DMG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
TREES DOWN ON POWER LINES IN PORTLAND.
1125 PM TSTM WND DMG 1 E HOHENWALD 35.55N 87.54W
05/25/2011 LEWIS TN AMATEUR RADIO
TREES DOWN ON CARS AND POWER OUTAGES. HOWARD SWITCH AND
MEMORIAL ROAD INTERSECTION.
1130 PM HAIL 5 S LAWRENCEBURG 35.17N 87.34W
05/25/2011 E0.50 INCH LAWRENCE TN EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN LEOMA.
1134 PM TSTM WND DMG 8 NW ETHRIDGE 35.40N 87.40W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
TREE DOWN ON HOUSE.
1138 PM FUNNEL CLOUD FRANKLIN 35.93N 86.84W
05/25/2011 WILLIAMSON TN AMATEUR RADIO
FUNNEL CLOUD REPORTED IN FRANKLIN.
1140 PM TSTM WND DMG MOUNT PLEASANT 35.55N 87.19W
05/25/2011 MAURY TN LAW ENFORCEMENT
TREES DOWN BLOCKING HWY 43 NEAR CITY.
1140 PM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
TREES DOWN BLOCKING HWY 64 WEST
1140 PM TSTM WND DMG 6 SW LAWRENCEBURG 35.18N 87.41W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
MOBILE HOME TURNED OVER. PERSON TRAPPED INSIDE.
1142 PM TSTM WND GST 4 NW LEBANON 36.25N 86.37W
05/25/2011 E50.00 MPH WILSON TN NWS EMPLOYEE
WIND GUST OF 50 MPH REPORTED NEAR LEBANON.
1150 PM TSTM WND GST 3 S FRANKLIN 35.89N 86.84W
05/25/2011 M50.00 MPH WILLIAMSON TN AMATEUR RADIO
LEWISBURG PIKE/GREEN VALLEY COMMUNITY.
1150 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
05/25/2011 SUMNER TN EMERGENCY MNGR
TREES DOWN AND DAMAGE TO COMMERCIAL BUILDING. DOOR BLOWN
IN.
1150 PM TSTM WND DMG 6 SW LAWRENCEBURG 35.18N 87.41W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
ROOF BLOWN OFF HOME IN GANDY COMMUNITY.
1200 AM TSTM WND GST 1 E NASHVILLE 36.17N 86.77W
05/26/2011 E50.00 MPH DAVIDSON TN AMATEUR RADIO
NUMBEROUS REPORTS OF SMALL HAIL AND WIND GUSTS TO 50 MPH
ACROSS COUNTY.
1200 AM TSTM WND DMG 6 N ETHRIDGE 35.41N 87.30W
05/26/2011 LAWRENCE TN AMATEUR RADIO
TREE DOWN ON HOUSE. NEW PROSPECT COMMUNITY.
1200 AM TSTM WND GST 1 E NASHVILLE 36.17N 86.77W
05/26/2011 E50.00 MPH DAVIDSON TN AMATEUR RADIO
NUMEROUS REPORTS OF SMALL HAIL AND WIND GUST OF 50 MPH
ACROSS COUNTY. PUBLIC REPORTED FUNNEL AT OLD HICKORY BLVD
AND LEBANON PIKE INTERSECTION.
1210 AM TSTM WND DMG COLUMBIA 35.62N 87.05W
05/26/2011 MAURY TN AMATEUR RADIO
TREES DOWN ON CARPORT. HWY 91 AND US 31.
1210 AM FUNNEL CLOUD MURFREESBORO 35.85N 86.39W
05/26/2011 RUTHERFORD TN LAW ENFORCEMENT
POLICE DEPARTMENT REPORT.
1215 AM HAIL SHELBYVILLE 35.49N 86.45W
05/26/2011 E1.00 INCH BEDFORD TN TRAINED SPOTTER
1220 AM TSTM WND DMG SMYRNA 35.98N 86.52W
05/26/2011 RUTHERFORD TN EMERGENCY MNGR
REPORTS OF TREES AND POWER LINES DOWN IN PARTS OF SMYRNA
AND LAVERGNE.
1220 AM TSTM WND GST MURFREESBORO 35.85N 86.39W
05/26/2011 E60.00 MPH RUTHERFORD TN PUBLIC
1225 AM TORNADO 2 W MURFREESBORO 35.85N 86.43W
05/26/2011 RUTHERFORD TN LAW ENFORCEMENT
POSSIBLE TORNADO NEAR MURFREESBORO.
1231 AM TSTM WND DMG MURFREESBORO 35.85N 86.39W
05/26/2011 RUTHERFORD TN FIRE DEPT/RESCUE
LARGE TREE DOWN AT BURNT KNOB ROAD AND BLACKMAN ROAD.
1231 AM TSTM WND GST 4 NW LEBANON 36.25N 86.37W
05/26/2011 E60.00 MPH WILSON TN NWS EMPLOYEE
REPORTED THUNDERSTORM WIND GUST TO 60 MPH.
1236 AM LIGHTNING LAWRENCEBURG 35.25N 87.34W
05/26/2011 LAWRENCE TN EMERGENCY MNGR
EMS EMPLOYEE STRUCK BY LIGHTNING.
&&
31Local storm report, May 26, 12:42 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1242 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG SPRINGFIELD 36.50N 86.88W
05/25/2011 ROBERTSON TN LAW ENFORCEMENT
TREES DOWN IN SPRINGFIELD.
1046 PM TSTM WND GST FAIRVIEW 35.98N 87.12W
05/25/2011 M50.00 MPH WILLIAMSON TN TRAINED SPOTTER
SPOTTER MEASURED 50 MPH GUST.
1050 PM TSTM WND DMG CENTERVILLE 35.79N 87.45W
05/25/2011 HICKMAN TN LAW ENFORCEMENT
TREES DOWN IN CITY.
1055 PM TSTM WND DMG 13 NW GALLATIN 36.51N 86.62W
05/25/2011 SUMNER TN LAW ENFORCEMENT
TREES DOWN HWY 25 AND 71W.
1112 PM FUNNEL CLOUD PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN LAW ENFORCEMENT
FUNNEL CLOUD REPORTED IN PORTLAND BY EMS PERSONNEL.
1115 PM TSTM WND GST W HENDERSONVILLE 36.29N 86.60W
05/25/2011 E60.00 MPH SUMNER TN AMATEUR RADIO
60 MPH WIND GUST.
1116 PM HAIL HOHENWALD 35.55N 87.56W
05/25/2011 E0.50 INCH LEWIS TN AMATEUR RADIO
DIME SIZE HAIL REPORTED IN HOHENWALD.
1118 PM TSTM WND DMG 2 E LAWRENCEBURG 35.25N 87.30W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
POWER POLES DOWN JUST EAST OF LAWRENCEBURG.
1120 PM TSTM WND DMG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
TREES DOWN ON POWER LINES IN PORTLAND.
1120 PM TSTM WND DMG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
TREES DOWN ON POWER LINES IN PORTLAND.
1120 PM TSTM WND DMG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
TREES DOWN ON POWER LINES IN PORTLAND.
1122 PM HAIL LAWRENCEBURG 35.25N 87.34W
05/25/2011 E1.00 INCH LAWRENCE TN EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED NEAR LAWRENCEBURG.
1125 PM TSTM WND DMG PORTLAND 36.59N 86.52W
05/25/2011 SUMNER TN AMATEUR RADIO
TREES DOWN ON POWER LINES IN PORTLAND.
1125 PM TSTM WND DMG 1 E HOHENWALD 35.55N 87.54W
05/25/2011 LEWIS TN AMATEUR RADIO
TREES DOWN ON CARS AND POWER OUTAGES. HOWARD SWITCH AND
MEMORIAL ROAD INTERSECTION.
1130 PM HAIL 5 S LAWRENCEBURG 35.17N 87.34W
05/25/2011 E0.50 INCH LAWRENCE TN EMERGENCY MNGR
DIME SIZE HAIL REPORTED IN LEOMA.
1134 PM TSTM WND DMG 8 NW ETHRIDGE 35.40N 87.40W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
TREE DOWN ON HOUSE.
1138 PM FUNNEL CLOUD FRANKLIN 35.93N 86.84W
05/25/2011 WILLIAMSON TN AMATEUR RADIO
FUNNEL CLOUD REPORTED IN FRANKLIN.
1140 PM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
TREES DOWN BLOCKING HWY 64 WEST
1140 PM TSTM WND DMG 6 SW LAWRENCEBURG 35.18N 87.41W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
MOBILE HOME TURNED OVER. PERSON TRAPPED INSIDE.
1140 PM TSTM WND DMG MOUNT PLEASANT 35.55N 87.19W
05/25/2011 MAURY TN LAW ENFORCEMENT
TREES DOWN BLOCKING HWY 43 NEAR CITY.
1142 PM TSTM WND GST 4 NW LEBANON 36.25N 86.37W
05/25/2011 E50.00 MPH WILSON TN NWS EMPLOYEE
WIND GUST OF 50 MPH REPORTED NEAR LEBANON.
1150 PM TSTM WND GST 3 S FRANKLIN 35.89N 86.84W
05/25/2011 M50.00 MPH WILLIAMSON TN AMATEUR RADIO
LEWISBURG PIKE/GREEN VALLEY COMMUNITY.
1150 PM TSTM WND DMG HENDERSONVILLE 36.29N 86.60W
05/25/2011 SUMNER TN EMERGENCY MNGR
TREES DOWN AND DAMAGE TO COMMERCIAL BUILDING. DOOR BLOWN
IN.
1150 PM TSTM WND DMG 6 SW LAWRENCEBURG 35.18N 87.41W
05/25/2011 LAWRENCE TN EMERGENCY MNGR
ROOF BLOWN OFF HOME IN GANDY COMMUNITY.
1200 AM TSTM WND GST 1 E NASHVILLE 36.17N 86.77W
05/26/2011 E50.00 MPH DAVIDSON TN AMATEUR RADIO
NUMEROUS REPORTS OF SMALL HAIL AND WIND GUST OF 50 MPH
ACROSS COUNTY. PUBLIC REPORTED FUNNEL AT OLD HICKORY BLVD
AND LEBANON PIKE INTERSECTION.
1200 AM TSTM WND GST 1 E NASHVILLE 36.17N 86.77W
05/26/2011 E50.00 MPH DAVIDSON TN AMATEUR RADIO
NUMBEROUS REPORTS OF SMALL HAIL AND WIND GUSTS TO 50 MPH
ACROSS COUNTY.
1200 AM TSTM WND DMG 6 N ETHRIDGE 35.41N 87.30W
05/26/2011 LAWRENCE TN AMATEUR RADIO
TREE DOWN ON HOUSE. NEW PROSPECT COMMUNITY.
1210 AM TSTM WND DMG COLUMBIA 35.62N 87.05W
05/26/2011 MAURY TN AMATEUR RADIO
TREES DOWN ON CARPORT. HWY 91 AND US 31.
1210 AM FUNNEL CLOUD MURFREESBORO 35.85N 86.39W
05/26/2011 RUTHERFORD TN LAW ENFORCEMENT
POLICE DEPARTMENT REPORT.
1215 AM HAIL SHELBYVILLE 35.49N 86.45W
05/26/2011 E1.00 INCH BEDFORD TN TRAINED SPOTTER
1220 AM TSTM WND DMG SMYRNA 35.98N 86.52W
05/26/2011 RUTHERFORD TN EMERGENCY MNGR
REPORTS OF TREES AND POWER LINES DOWN IN PARTS OF SMYRNA
AND LAVERGNE.
1220 AM TSTM WND GST MURFREESBORO 35.85N 86.39W
05/26/2011 E60.00 MPH RUTHERFORD TN PUBLIC
1225 AM TORNADO 2 W MURFREESBORO 35.85N 86.43W
05/26/2011 RUTHERFORD TN LAW ENFORCEMENT
POSSIBLE TORNADO NEAR MURFREESBORO.
1231 AM TSTM WND DMG MURFREESBORO 35.85N 86.39W
05/26/2011 RUTHERFORD TN FIRE DEPT/RESCUE
LARGE TREE DOWN AT BURNT KNOB ROAD AND BLACKMAN ROAD.
1231 AM TSTM WND GST 4 NW LEBANON 36.25N 86.37W
05/26/2011 E60.00 MPH WILSON TN NWS EMPLOYEE
REPORTED THUNDERSTORM WIND GUST TO 60 MPH.
1236 AM LIGHTNING LAWRENCEBURG 35.25N 87.34W
05/26/2011 LAWRENCE TN EMERGENCY MNGR
EMS EMPLOYEE STRUCK BY LIGHTNING.
&&
JLMLocal storm report, May 26, 12:45 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1245 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
05/26/2011 LAWRENCE TN EMERGENCY MNGR
STATE ROUTE 20 IN NORTHERN PART OF COUNTY CLOSED. LARGE
TREE ON POWER LINE.
&&
04Local storm report, May 26, 12:47 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL SMYRNA 35.98N 86.52W
05/26/2011 E1.00 INCH RUTHERFORD TN PUBLIC
&&
04Local storm report, May 26, 12:52 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1252 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM TORNADO 2 SE MURFREESBORO 35.83N 86.37W
05/26/2011 RUTHERFORD TN EMERGENCY MNGR
POSSIBLE TORNADO JUST SOUTHEAST OF MURFREESBORO. HOUSES
DAMAGED. RESIDENTS TRAPPED INSIDE.
&&
JLMLocal storm report, May 26, 12:53 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1253 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG 5 N MANCHESTER 35.54N 86.08W
05/26/2011 COFFEE TN EMERGENCY MNGR
TREES DOWN NORTHERN PART OF COUNTY...FREDONIA ROAD.
&&
04The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:02 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 28 min |
| May 25, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 37 min |
| May 25, 9:20 PM CDT | Tornado Warning | OHX | Stewart | 25 min |
| May 25, 9:33 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 42 min |
| May 25, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Stewart | 35 min |
| May 25, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry | 33 min |
| May 25, 10:16 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Perry | 29 min |
| May 25, 10:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Montgomery, Robertson and 1 more | 33 min |
| May 25, 10:30 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Perry, Williamson | 30 min |
| May 25, 10:46 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 46 min |
| May 25, 10:48 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 27 min |
| May 25, 11:00 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Sumner and 2 more | 45 min |
| May 25, 11:05 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 25 min |
| May 25, 11:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Sumner, Trousdale | 34 min |
| May 25, 11:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 31 min |
| May 25, 11:21 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 24 min |
| May 25, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Marshall, Maury, Rutherford, Williamson | 22 min |
| May 25, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Sumner, Trousdale, Williamson and 1 more | 37 min |
| May 25, 11:43 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Williamson, Wilson | 47 min |
| May 25, 11:46 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 29 min |
| May 25, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 25 min |
| May 25, 11:55 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 30 min |
| May 26, 12:09 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford | 36 min |
| May 26, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Davidson, Jackson, Macon, Rutherford, Smith and 4 more | 34 min |
| May 26, 12:34 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford | 26 min |
| May 26, 12:42 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale, Wilson | 33 min |
| May 26, 1:17 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 28 min |
| May 26, 1:37 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett, Putnam | 38 min |
| May 26, 8:38 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 27 min |
| May 26, 8:51 AM CDT | Tornado Warning | OHX | Coffee | 24 min |
| May 26, 9:03 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 27 min |
| May 26, 9:11 AM CDT | Tornado Warning | OHX | Coffee, Warren | 34 min |
| May 26, 1:39 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Trousdale | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.